Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 168, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 6:37 PM CDT for LeFlore County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 6:37 PM CDT (23:37 UTC)
- Expired
- May 24, 2005, 7:31 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 24, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 242338
SVRTSA
OKC079-250030-
/O.NEW.KTSA.SV.W.0168.050524T2337Z-050525T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF BIG
CEDAR...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE BIG CEDAR AND OCTAVIA
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3482 9458 3470 9475 3453 9471 3452 9447
3479 9446
$$1 follow-up statement
000
WWUS54 KTSA 250031
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT TUE MAY 24 2005
OKC079-250040-
/O.EXP.KTSA.SV.W.0168.000000T0000Z-050525T0030Z/
LE FLORE OK-
730 PM CDT TUE MAY 24 2005
...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 730
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
ACROSS NORTHERN AND CENTRAL LE FLORE COUNTY AS ADDITIONAL
THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE SOUTH AT 20 MPH.
RESIDENTS SHOULD STAY ALERT IN CASE ADDITIONAL WARNINGS ARE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3482 9458 3470 9475 3453 9471 3452 9447
3479 9446
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:35 PM CDT, 2 minutes earlier.
Area forecast discussion, May 24, 6:35 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 635 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... THE HP SUPERCELL PASSING SOUTHWEST OF FORT SMITH HAS BECOME OUTFLOW DOMINATED AND IS RESULTING IN A SURGING BOW ECHO INTO THE AREA SOUTH OF FORT SMITH. A NUMBER OF MEASURED AND ESTIMATED SEVERE GUSTS HAVE BEEN RECEIVED WITH THE PASSAGE OF THE BOW IN LE FLORE COUNTY. POCKETS OF MODERATE MOISTURE CONVERGENCE...A WEAK CAP AND CAPES TO 2000 J/KG EXIST ALONG THE PRIMARY BOUNDARY IN SOUTHEAST OKLAHOMA THAT EXTENDS FROM CENTRAL LE FLORE COUNTY INTO NORTHERN PITTSBURG COUNTY. THEREFORE THE POTENTIAL EXITS FOR SEVERE STORM DEVELOPMENT ALONG THIS BOUNDARY FOR THE NEXT HOUR OR TWO AS IT MOVES SOUTH. THE EVOLUTION OF ANY CELLS THAT FORM THERE SHOULD BE SIMILAR TO TODAYS INITIAL DEVELOPMENT...INITIALLY SUPERCELLULAR..EVOLVING INTO CLUSTERS OR SHORT LINES. BRIEF ELEVATED SEVERE CELLS WILL OCCUR NEAR THE CORE OF THE OLD MESOSCALE VORT CENTER FOR THE NEXT HOUR OR TWO. THE CORE OF THE VORT CENTER IS DROPPING SOUTH THROUGH EXTREME EASTERN OKLAHOMA. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
In the hours before
Local storm report, May 24, 5:15 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 2 E SCHULTER 35.51N 95.92W
05/24/2005 2.50 INCH OKMULGEE OK STORM CHASER
0435 PM HAIL 11 E CHECOTAH 35.47N 95.33W
05/24/2005 0.88 INCH MUSKOGEE OK PUBLIC
0435 PM TSTM WND DMG 11 E CHECOTAH 35.47N 95.33W
05/24/2005 MUSKOGEE OK PUBLIC
TOPS BROKEN OUT OF TREES
0455 PM TSTM WND DMG SALLISAW 35.46N 94.79W
05/24/2005 SEQUOYAH OK FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN IN THE CITY
0455 PM HAIL PORUM 35.36N 95.27W
05/24/2005 1.00 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
EJCLocal storm report, May 24, 5:32 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 8 E CHECOTAH 35.47N 95.38W
05/24/2005 0.88 INCH MCINTOSH OK PUBLIC
0435 PM TSTM WND DMG 8 E CHECOTAH 35.47N 95.38W
05/24/2005 MCINTOSH OK PUBLIC
TOPS BROKEN OUT OF TREES
&&
EJCLocal storm report, May 24, 5:46 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 1 E MCCURTAIN 35.15N 94.95W
05/24/2005 HASKELL OK EMERGENCY MNGR
POWER LINES DOWN AND OUTBUILDINGS DAMAGED EAST OF
MCCURTAIN.
&&
CASSpecial weather statement, May 24, 5:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 24 2005
OKZ068-070-072-250000-
CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
557 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE...MUSKOGEE AND SEQUOYAH
AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF PUMPKIN CENTER...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MC
KEY...VIAN...GORE...BRUSHY...MARBLE CITY...BOX AND BRAGGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 24, 6:08 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 4 NW COOKSON 35.75N 94.97W
05/24/2005 0.75 INCH CHEROKEE OK PUBLIC
0500 PM TSTM WND DMG 1 W KEOTA 35.26N 94.94W
05/24/2005 HASKELL OK TRAINED SPOTTER
HOUSE DAMAGED
0515 PM TSTM WND DMG MC CURTAIN 35.15N 94.97W
05/24/2005 HASKELL OK PUBLIC
HOUSE DAMAGED
0537 PM TSTM WND GST PANAMA 35.17N 94.67W
05/24/2005 66 MPH LE FLORE OK PUBLIC
0550 PM TSTM WND DMG 3 E PANAMA 35.17N 94.62W
05/24/2005 LE FLORE OK PUBLIC
NUMEROUS TREES DAMAGED. WINDS ESTIMATED AT 70 MPH.
&&
EJCLocal storm report, May 24, 6:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST POTEAU 35.05N 94.62W
05/24/2005 58 MPH LE FLORE OK AWOS
MEASURED AT THE POTEAU AWOS...KRKR
0604 PM HAIL 3 S HEAVENER 34.85N 94.60W
05/24/2005 1.00 INCH LE FLORE OK PUBLIC
0604 PM TSTM WND GST HEAVENER 34.89N 94.60W
05/24/2005 70 MPH LE FLORE OK TRAINED SPOTTER
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 39 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 84 min |
| May 24, 4:09 PM CDT | Tornado Warning | TSA | Cherokee | 51 min |
| May 24, 4:13 PM CDT | Tornado Warning | TSA | McIntosh, Okmulgee | 41 min |
| May 24, 4:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 24, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 57 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 70 min |
| May 24, 4:46 PM CDT | Flash Flood Warning | TSA | Cherokee | 119 min |
| May 24, 4:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 85 min |
| May 24, 5:33 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 117 min |
| May 24, 5:45 PM CDT | Tornado Warning | TSA | LeFlore | 60 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.